share email twitter ⋅ join discord whatsapp(2ck)
Free 120  NBME 24  NBME 23  NBME 22  NBME 21  NBME 20  NBME 19  NBME 18  NBME 17  NBME 16  NBME 15  NBME 13 ⋅ Step 2 CK Free 120  Step 2 CK Form 6  Step 2 CK Form 7  Step 2 CK Form 8 
search for anything NEW!score predictor (β€œpredict me!”) NEW!
NBME 23 Answers

nbme23/Block 1/Question#23 (reveal difficulty score)
A 35-year-old man comes to the physician ...
Anticholinergic agent πŸ” / πŸ“Ί / 🌳
tags: neuro parkinsons 

Login to comment/vote.


Tutor box

Members from the Leaderboard offering 1-on-1 help: Want to be listed here? Email us!

 +17 
submitted by βˆ—match95(51),
unscramble the site ⋅ remove ads ⋅ become a member ($42/month)

meIunm tbpheonytaroocim (AF 207,1 gp )450 - ecassu nutriecdsto fo -tpaodbiaetenllyt clpexmo by epensl leagidn ot deeaercs ni leptlate QUINTTAY nda csiedaenr yestceokayargm on ebno orwarm pysio.b


 +8 
submitted by βˆ—mcl(642),
unscramble the site ⋅ remove ads ⋅ become a member ($42/month)

oT padnxe no ih,ts wtha we ikhtn pnashep thiw 'knPonrssai dsaeise n(ad nnmo)inisapkisra is an baeamnilc webtnee demnpaoi nad cotlienal.yech tI emkas roem snsee if yuo ookl ta thsi d,amargi ygpina lapatucrir atenntito to hte driteinc phaty.aw sLso of iredcnmapgoi )A(D renonsu from het banatussti ngair ()SNc slsreut in cntnasot tanciotiav of shteo hCA sngtceeri ,rusnnoe which umyalttlie urslets in nbihiitino fo tmlashua romf nntiaiiitg emvmto.sen rfTeee,ohr ugnis olcactrnhgineiis pehl whti ikpninorasnmasi rasoeyncd to ldh.loa

mcl  Also, you don't wanna use sinemet since that would be counterproductive +2  
drzed  Whaaat? How could increasing levels of dopamine in a psychotic patient possibly be a bad thing? +1  
fatboyslim  I'm not sure if you're being sarcastic or not haha but just in case: antipsyhcotics are used in psyhosis/psychotic patients because they decrease dopamine levels, which in turn decreases psychotic events. If the antipsychotic dose is too high, the patient will essentially have Parkinson-like symptoms because the dopamine release has been inhibited too much. They will get extrapyramidal symptoms which are 'ADAPT' (Acute Dystonia, Akathisia, Parkinsonism, Tardive dyskinesia). In these cases, we want to restore the dopamine/acetylcholine balance, and that's why we either wanna INCREASE dopamine (by giving Amantadine) or DECREASING acetylcholine's effects (by giving Benztropine or Diphenhydramine) :D +1  



 +6 
submitted by βˆ—thomasalterman(168),
unscramble the site ⋅ remove ads ⋅ become a member ($42/month)

lphdneeTrihxyi dna tnBiopeeznr era suritaicmninasc tath can arett eht nrtiges mrtreo and irgtidyi fo rnk.psiosmina

mousie  haloperidol induced Parkinson's... ? adding a anticholinergic can counter these adverse effects of the antipsychotic .. ? +3  
fulminant_life  @mousie yeah it balances the dopamine-cholinergic imbalance caused by the antipsychotics +  
kai  +So antipsychotics induce Extrapyramidal side effects which is drug induced Parkinson = low Dopamine High Ach, and you would treat this with anticholinergic (Benztropine).This is neurologic. +Antipsychotics also produce non-neurologic, systemic anti-cholinergic effects like dry mouth, sedation, hypotension etc +  
an1  UW asked this too, benztropine is the drug of choice +  



 +1 
submitted by βˆ—abhishek021196(92),
unscramble the site ⋅ remove ads ⋅ become a member ($42/month)

nOe fo teh tx esttresgai rfo rdgu ueddinc imsrPisokna ro erowtishe si to rubC essexc giliccnheor ai.itctyv ne Do by Bnzeonepr,it- yhidhlerixyetpn icmic;unAiatnr(s vrepmsoi mrreto nad idyirgti tbu has eiltlt feefct onsibeaydkia nr ni rnakinsPo eeida)s.s arkP your rcd-eesMeenzB.




search for anything NEW!